MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Date of event: exact date not provided best estimate is (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt150 16.0 diopter intraocular lens (iol) was implanted into the left eye (os) of the patient on (b)(6) 2017.It was later explanted on (b)(6) 2017 due to blurry vision.There was no incision enlargement, vitrectomy, or sutures.The lens was replaced with a non-amo lens 18.5 diopter.Reportedly, there was no patient injury and the patient is doing fine post-operatively.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.A search revealed that no similar complaints were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7204609
Report Number9614546-2018-00076
Device Sequence Number13682475
Product Code POE
UDI-Device Identifier05050474605121
UDI-Public(01)05050474605121(17)211110
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/10/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;